Texas, 2015Heat in Texas, July 13 to 30, 2015
July 13 to 30, 2015 · NWS SHV · 21 events in 21 counties and zones
Heat index values reached or exceeded 105 degrees across all of Northeast Texas from the middle to the end of the month of July. Dewpoint temperatures remained high during the hot afternoons as a result of the excessive soil moisture from spring rainfall.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heat index values reached or exceeded 105 degrees across all of Northeast Texas from the middle to the end of the month of July. Dewpoint temperatures remained high during the hot afternoons as a result of the excessive soil moisture from spring rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 12, 11:09 PM CST, 51 minutes earlier.
Area forecast discussion, Jul 12, 11:09 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 AM CDT MON JUL 13 2015
AVIATION...
FAIR SKIES AND LIGHT SOUTHERLY WINDS AND SKC. A BUILDING/EXPANDING
UPPER RIDGE IS ROTATING RIGHT OVER THE OKARKLATEX. HOT AND DRY IS
ABOUT ALL WE CAN EXPECT WITH SOME BRIEF AM HZ/BR WITH ALL THE
COMPRESSING AIR. OUR CLIMB WINDS ARE SW VEERING NW 10-20KTS AND
DEEP NE FLOW ABOVE FL270 WITH LITTLE CHANGE LIKELY ANY TIME SOON.
S/SW SFC WINDS 5-15KTS WITH FEW/SCT CU 4-6KFT LATE THIS CYCLE.
/24/
&&
.PREV DISCUSSION... /ISSUED 900 PM CDT SUN JUL 12 2015/
DISCUSSION...
ANOTHER QUIET EVENING ACROSS THE REGION. NO CHANGES NEEDED...AS
THE CURRENT FORECAST LOOKS ON TRACK. HOT AND DRY WEATHER WILL
CONTINUE ACROSS THE AREA THROUGH THE WEEK AS HIGH PRESSURE
CONTINUES TO BUILD ACROSS THE REGION. DAYTIME HIGH TEMPERATURES
WILL RANGE FROM THE MIDDLE 90S TO NEAR 100 DEGREES WITH HEAT INDEX
VALUES RANGING FROM NEAR 100 TO NEAR AND ABOVE 105 DEGREES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 97 77 97 / 0 0 10 10
MLU 77 96 77 97 / 10 0 10 10
DEQ 74 96 74 96 / 0 0 10 10
TXK 76 96 76 97 / 0 0 10 10
ELD 75 96 75 97 / 10 0 10 10
TYR 77 96 77 96 / 0 0 10 10
GGG 77 97 77 97 / 0 0 10 10
LFK 75 96 75 96 / 0 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
24/11
Hazardous weather outlook, Jul 12, 2:06 AM CST, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 AM CDT SUN JUL 12 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
306 AM CDT SUN JUL 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL RIDGE WILL SUPPRESS ANY CHANCES OF CONVECTION
THROUGH TONIGHT. THEREFORE...NO HAZARDOUS WEATHER IS ANTICIPATED
AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE UPPER LEVEL RIDGE AXIS WILL KEEP SHOWERS AND THUNDERSTORMS OUT
OF OUR REGION FOR THE UPCOMING WORK WEEK. THE HEAT WILL BECOME THE
BIG STORY THIS WEEK AS THE WARMEST TEMPERATURES OF THE 2015 SUMMER
SEASON ARE EXPECTED ACROSS THE ENTIRE FOUR STATE REGION THIS WEEK.
HEAT ADVISORIES MAY BECOME NECESSARY FOR PORTIONS OF THE REGION AS
EARLY AS MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.
13
Heat, Angelina
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Heat, Bowie
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Bowie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
Heat, Camp
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Camp forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Heat, Cass
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.078, -94.344 (the zone’s center; the record gives no point)
Heat, Cherokee
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.837, -95.165 (the zone’s center; the record gives no point)
Heat, Franklin
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
Heat, Gregg
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Gregg forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.481, -94.817 (the zone’s center; the record gives no point)
Heat, Harrison
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Harrison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.548, -94.371 (the zone’s center; the record gives no point)
Heat, Marion
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.798, -94.357 (the zone’s center; the record gives no point)
Heat, Morris
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Morris forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.114, -94.733 (the zone’s center; the record gives no point)
Heat, Nacogdoches
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Nacogdoches forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.616, -94.616 (the zone’s center; the record gives no point)
Heat, Panola
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Panola forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.162, -94.306 (the zone’s center; the record gives no point)
Heat, Red River
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Red River forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.621, -95.050 (the zone’s center; the record gives no point)
Heat, Rusk
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Rusk forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.108, -94.762 (the zone’s center; the record gives no point)
Heat, Sabine
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Sabine forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.343, -93.852 (the zone’s center; the record gives no point)
Heat, San Augustine
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- San Augustine forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.394, -94.168 (the zone’s center; the record gives no point)
Heat, Shelby
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.792, -94.145 (the zone’s center; the record gives no point)
Heat, Smith
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.375, -95.269 (the zone’s center; the record gives no point)
Heat, Titus
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Titus forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.217, -94.966 (the zone’s center; the record gives no point)
Heat, Upshur
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Upshur forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.736, -94.941 (the zone’s center; the record gives no point)
Heat, Wood
- When
- July 13, 12:00 AM CST to July 30, 11:59 PM CST
- Where
- Wood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.786, -95.382 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 13, 20154 deaths · 15 injured · $3.7 million · 60 kt wind · 61 events
- Tornadoes and Hail in Kansas, July 13 to 14, 2015$285,000 · EF3 · 20 events
- Heat in Oklahoma, July 13 to 21, 201534 injured · 1 event
- Flash Flooding and Flood in Indiana, July 13 to 14, 20151 death · $210,000 · 1 in hail · 24 events
- Tornadoes and Flash Flooding in Kentucky, July 13 to 17, 2015$545,000 · EF1 · 110 events
- Flash Flood in New Mexico, July 13, 20151 death · $15,000 · 1 event
- Heat in Illinois, July 13, 20151 death · 1 event
- Heat in Texas, July 13, 20151 death · 1 event
- Hail and Damaging Winds in Georgia, July 13 to 15, 20151 injured · $698,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Wisconsin, July 13, 2015$1.3 million · 1 in hail · 29 events
- Flash Flooding and Flooding in Virginia, July 13 to 14, 2015$2.2 million · 18 events
- Tornadoes and Flash Flooding in Indiana, July 13 to 14, 2015$199,000 · EF1 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595278, 595280, 595281, 595282, 595283, 595284, 595285, 595286, 595287, 595288, 595289, 595290, 595291, 595292, 595293, 595294, 595295, 595296, 595297, 595298, 595299.